MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM BEAD PA SZE5 BP; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM BEAD PA SZE5 BP; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5526B500
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Pain (1994); Joint Laxity (4526); Insufficient Information (4580)
Date of Event 03/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The following information was provided: as per pss implant request: right knee instability and pain secondary to valgus alignment of tibial component.Pt has a triathlon uncemented right total knee replacement placed in (b)(6) 2011.She has a size 5 uncemented tibia, size 5 uncemented femur and 9mm cr polyethylene liner.The tibial component was placed in 5° of valgus malalignment and is the cause of persistent instability in the coronal plane and pain issues for which she is very unhappy.It is very well fixed and would be very difficult to remove.Femoral alignment is satisfactory) i would like a custom liner that is 9mm medially and is in 5° of varus to correct the malalignment.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
Reported event: an event regarding malposition involving a triathlon baseplate was reported.The event was confirmed via clinician review of provided medical records.Method & results: -product evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device remains implanted.-clinician review: a review of the provided medical records by a clinical consultant indicated: i can confirm that the patient had a cementless cr triathlon total knee arthroplasty with residual valgus deformity in the upper tibia since i was able to view x-rays with the implant in place which demonstrates the deformity.Root cause analysis: the root cause of this event can be determined.In my opinion the root cause of this deformity is iatrogenic in that the tibia was cut in valgus rather than neutral alignment thereby resulting in an abnormal mechanical axis.A knee that is in valgus can result in instability and chronic pain from stretching of the medial collateral ligament upon ambulation.-product history review: review of the product history records indicate the reported device was manufactured with no reported relevant discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported as per pss implant request case: right knee instability and pain secondary to valgus alignment of tibial component.Pt has a triathlon uncemented right total knee replacement placed in 10/october/2011.She has a size 5 uncemented tibia, size 5 uncemented femur and 9mm cr polyethylene liner.The tibial component was placed in 5° of valgus malalignment and is the cause of persistent instability in the coronal plane and pain issues for which she is very unhappy.It is very well fixed and would be very difficult to remove.Femoral alignment is satisfactory) i would like a custom liner that is 9mm medially and is in 5° of varus to correct the malalignment.A review of the provided medical records by a clinical consultant indicated: i can confirm that the patient had a cementless cr triathlon total knee arthroplasty with residual valgus deformity in the upper tibia since i was able to view x-rays with the implant in place which demonstrates the deformity.The root cause of this event can be determined.In my opinion the root cause of this deformity is iatrogenic in that the tibia was cut in valgus rather than neutral alignment thereby resulting in an abnormal mechanical axis.A knee that is in valgus can result in instability and chronic pain from stretching of the medial collateral ligament upon ambulation.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON PRIM BEAD PA SZE5 BP
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick, NJ NA
EI   NA
2018315000
MDR Report Key23346348
Report Number0002249697-2025-01148
Device Sequence Number21218526
Product Code MBH
UDI-Device Identifier07613327041378
UDI-Public07613327041378
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2016
Device Catalogue Number5526B500
Device Lot NumberS4LSD
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/24/2025
Supplement Date Received by Manufacturer11/21/2025
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/13/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age82 YR
Patient SexFemale
Patient Weight92 KG